What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 25, 6:43 PM EST, 5 minutes earlier.
Area forecast discussion, Apr 25, 6:43 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
743 PM EDT Thu Apr 25 2019
.SYNOPSIS...
Showers and a few thunderstorms will be possible through
tonight as a low pressure system moves through the Ohio Valley.
A cold front will push east across the area on Friday with a
drier, cooler air mass moving into the region behind it. Another
low pressure system will bring additional rain chances to the
area later Saturday afternoon into Saturday night.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A warm front is pushing north into our area this afternoon and
currently looks to be up to about the Ohio River. To the north
of this, we are continuing to see some occasional rain showers
persist across much of our northern fa.
Mid level energy moving out of the mid Mississippi Valley will
help a developing surface low pressure system lift northeast
across the Ohio Valley through tonight. This will be accompanied
by a strengthening 40 knot low level jet that will rotate up
across our area through this evening/overnight. This will allow
for the shower activity to become more widespread as we head
into this evening and tonight. Some weak instabilities will
also be in place across the area into tonight so will continue
with a mention of some embedded thunderstorms, mainly into this
evening. As the low lifts northeast across the area, a trailing
cold front will push in from the northwest late tonight with
perhaps a decreasing trend in pcpn coverage across our far west
late.
The NAM/ CMC and several of the 12Z higher res models are
suggesting some heavier rain swaths with some localized amounts
of 2 to 3 inches possible. The GFS and the ECMWF are not as
aggressive, with the ECMWF keeping the heaviest swath to our
northwest. FFG is on the higher side with 6 hour guidance
generally in the 2 to 2.5 inch range. Considered going with a
flood watch across parts of our northwest to account for this.
However, with some uncertainty between the models in the
location of the heaviest swaths and the latest RAP and HRRR
continuing to shift farther to the northwest, have opted to hold
off on a watch. That being said, think there is potential to see
a fair amount of flood advisory type issues tonight and will
continue to mention this threat in the HWO.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
The mid/upper level trough axis will shift off to the east
through the day on Friday with the surface low shifting off to
our northeast and the cold front moving east of our area. This
will lead to a decreasing trend in pcpn from west to east as we
progress through the day. As drier air moves in, we will also
see at least some partial clearing work in from the west through
the afternoon. In developing low level CAA behind the front,
winds will be on the increase and become gusty. Have trended a
little closer to the more mixy GFS, with wind gusts in the 30 to
35 mph range possible. Highs on Friday will be in the upper 50s
to lower 60s.
Mainly clear skies are expected for Friday night with lows
ranging from the upper 30s in the north to the lower 40s in the
south. It does look like the gradient will help keep the winds
up enough through the night to limit any frost development
across the north Friday night.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
An unsettled weather pattern will be in place for this weekend and
into next week with multiple systems moving through the region.
Although dry conditions will start out the day on Saturday an
approaching low pressure system will bring precipitation chances to
the region beginning during the afternoon hours on Saturday.
Precipitation will taper off Sunday morning. Instability is limited
during this time and therefore generally kept any thunder mention
out of this time period or at a minimum.
Clouds will decrease for Sunday evening into the first part of
Sunday night. There is the potential for some frost across central
Ohio if winds decrease for a long enough period of time. At time
point limited frost mention to central Ohio and kept it patchy.
The dry weather for Sunday night will be short lived as
precipitation chances move back into the region for Monday and
remain in place through the week. Warmer temperatures will be in
place during this time with highs generally in the 60s in 70s. A
few 80 degree temperatures will also be possible near and south of
the Ohio River on Wednesday and Thursday. There is at least some
instability each day and therefore have a thunder mention in the
forecast as well.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Flight conditions will be affected by weather associated with
low pressure moving from Central Indiana to Northwest Ohio.
Showers and thunderstorms will be accompanied by IFR
visibilities, and wind gusts as high as 35 knots this evening at
CVG and LUK. Thunderstorms may decrease in strength overnight,
while showers increase in coverage, and MVFR ceilings become
widespread.
As the low lifts north on Friday, winds from the northwest will
increase in speed with gusts over 30 knots. VFR should arrive
Friday afternoon as high pressure moves closer, while wind
speeds gradually subside by Friday evening.
OUTLOOK...MVFR conditions will be possible on Saturday night
into Sunday morning.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...Novak
AVIATION...Coniglio
Hazardous weather outlook, Apr 25, 3:30 AM EST, 15 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
430 AM EDT Thu Apr 25 2019
INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-260830-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-
430 AM EDT Thu Apr 25 2019
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, South Central
Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
A strong upper level system will bring the chance of moderate to
heavy precipitation to the region through tonight. This will lead to
the potential for isolated flooding issues as rainfall amounts
between 1.50 and 2 inches are possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
KYZ100-OHZ088-260830-
Lewis-Scioto-
430 AM EDT Thu Apr 25 2019
This Hazardous Weather Outlook is for Northeast Kentucky and South
Central Ohio.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 25, 6:17 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Wilmington OH
717 PM EDT THU APR 25 2019
OHZ054-062-063-252345-
Fayette OH-Madison OH-Greene OH-
717 PM EDT THU APR 25 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FAYETTE...
SOUTHEASTERN GREENE AND SOUTHWESTERN MADISON COUNTIES UNTIL 745 PM
EDT...
At 717 PM EDT, radar indicated a strong thunderstorm near Jamestown,
moving northeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Penny size hail...
Locations impacted include...
Jamestown, Jeffersonville, New Jasper, South Solon, Bowersville,
Octa, Rosemoor, Gladstone, Bell Center and Shady Grove.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3955 8374 3956 8378 3962 8386 3978 8370
3977 8362 3968 8350
TIME...MOT...LOC 2317Z 223DEG 21KT 3960 8376Special weather statement, Apr 25, 6:21 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
721 PM EDT THU APR 25 2019
INZ073-KYZ089-252345-
Ripley IN-Carroll KY-
721 PM EDT THU APR 25 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN RIPLEY AND
WESTERN CARROLL COUNTIES UNTIL 745 PM EDT...
At 720 PM EDT, radar indicated strong thunderstorms along a line
extending from near Vernon to near Madison to near Bedford, moving
northeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
Versailles, Osgood, Holton, Napoleon, Millhousen, Manville, Rexville,
Benham, Locust, New Marion, Versailles Lake, Cross Plains, Otter
Village and Olean.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3920 8544 3926 8530 3907 8520 3891 8520
3891 8524 3876 8528 3869 8521 3865 8525
3873 8533 3888 8525 3891 8527 3891 8544
TIME...MOT...LOC 2320Z 215DEG 32KT 3898 8552 3881 8544 3856 8542Local storm report, Apr 25, 6:45 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
745 PM EDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL SOUTH SOLON 39.74N 83.61W
04/25/2019 M0.50 INCH MADISON OH TRAINED SPOTTER
&&
JEGSpecial weather statement, Apr 25, 6:45 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
745 PM EDT THU APR 25 2019
INZ066-073>075-080-260015-
Switzerland IN-Franklin IN-Ripley IN-Ohio IN-Dearborn IN-
745 PM EDT THU APR 25 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO...SOUTHWESTERN
FRANKLIN...RIPLEY...WESTERN DEARBORN AND NORTHWESTERN SWITZERLAND
COUNTIES UNTIL 815 PM EDT...
At 745 PM EDT, radar indicated strong thunderstorms along a line
extending from 7 miles west of Osgood to 10 miles northwest of Vevay,
moving northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
Batesville, Aurora, Versailles, Milan, Osgood, Dillsboro, Oldenburg,
Moores Hill, Wilmington, Pleasant, Manchester, Sunman, Holton,
Napoleon, Millhousen, Huntersville, Hamburg, Cold Springs, Penntown
and Avonburg.
This includes I-74 in Indiana between mile markers 145 and 157.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3920 8544 3927 8530 3937 8530 3946 8521
3906 8490 3885 8520 3891 8520 3892 8528
3911 8544
TIME...MOT...LOC 2345Z 217DEG 35KT 3915 8543 3887 8520Special weather statement, Apr 25, 6:47 PM EST, 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
747 PM EDT THU APR 25 2019
OHZ054-063-260015-
Fayette OH-Madison OH-
747 PM EDT THU APR 25 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FAYETTE AND
SOUTHERN MADISON COUNTIES UNTIL 815 PM EDT...
At 746 PM EDT, radar indicated a strong thunderstorm near
Jeffersonville, moving northeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Locations impacted include...
London, Choctaw Lake, Lafayette, South Solon, Midway, Newport,
Interstate 70 at State Route 56, Madison Lake, Bookwalter, Big Plain
and Shady Grove.
This includes I-70 in Ohio between mile markers 72 and 76.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3965 8360 3971 8366 3972 8365 3977 8365
3977 8359 3987 8355 3989 8355 3998 8348
3982 8324 3982 8325
TIME...MOT...LOC 2346Z 223DEG 24KT 3975 8356